advertisement
Question
Posted by: Purple | 2010/04/21

Difluzole

Hi,

I''ve been taking Difluzole for 5 months for a fungus on my toe.
Before the doctor prescribed it I had told him we would be trying for a baby at the point where I''d been on it for 4 months as we were waiting for for it to be safe for me to start trying after I''d had a chicken pox vaccine.

While buying my vitamins and folic acid I asked the pharmacist if it was safe for me to continue taking the difluzole for the last month of the course even though we''d be trying to fall pregnant.
He said it was fine.

Before taking my dose this week I decided to read the package insert where it rather clearly and in bold says that it causes foetal abnormalities.
I am pregnant now (in the first month of trying).
I did take my dose last week, when I would also have already been pregnant.

I''ve tried googling what these abnormalities are and what point of pregnancy they can occur but the only information avaialbe is here on H24 where it looks like the package insert has just been re-written, they it says that there is the potential for foetal abnormalities.

I''ll be seeing my gynae next week but appointments are so short, I''d like to at least like to have some knowledge before hand so I can discuss what my options are with regard to my baby and the awful decisions I''m now probably going to have to make.

Please would you help me with:
-What the probability is of foetal abnormalities?
-is the main danger in the early part of pregnancy?
-what types of abnormalities it causes (If the risk is now in this early part, I assume it is neural tube and brain defects)

As you can imagine, I''m extremely upset with the medical advice I''ve been given so far.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi

This would depend on the dose you're taking. At HIGH CONTINIOUS doses it may be problematic in early pregnancy, but LOW-DOSE courses (I'm sure this is what youve been on) is associated with a low risk. Unfortunately thats all the info available. I'd suggest that, although in my opinion you shouldnt worry, you still mention it to your gynae.

All the best with the pregnancy!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2010/04/22

Hi

This would depend on the dose you're taking. At HIGH CONTINIOUS doses it may be problematic in early pregnancy, but LOW-DOSE courses (I'm sure this is what youve been on) is associated with a low risk. Unfortunately thats all the info available. I'd suggest that, although in my opinion you shouldnt worry, you still mention it to your gynae.

All the best with the pregnancy!

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement